×

zbMATH — the first resource for mathematics

Half-range analysis of a counter-current separator. (English) Zbl 0753.76190
We analyze the mathematical model of a single-interface counter-current separator introduced by V. Fitt, J. R. Ockendon and M. Shillor [Int. J. Heat Mass Transfer 28, 753-759 (1985; Zbl 0566.76104)] for relatively long reactors. For such reactors, the mathematical model, which is a forward/backward diffusion system, can be solved by eigenfunction expansions. We construct these expansions using complex variable methods developed for kinetic theory. From this analysis we obtain explicit formulas for the power of the reactor, both in terms of the average purity of the output stream and in terms of the equivalent number of theoretical plates.

MSC:
76V05 Reaction effects in flows
35Q35 PDEs in connection with fluid mechanics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Fitt, V; Ockendon, J.R; Shillor, M, Counter-current mass transfer, Internat. J. heat mass transfer, 28, 753-759, (1985) · Zbl 0566.76104
[2] Fitt, V, Mass transfer from spreading films, ()
[3] Beals, R, Partial-range completeness and existence of solutions to two-way diffusion, J. math. phys., 22, 954-960, (1981) · Zbl 0473.76080
[4] {\scP. S. Hagan, M. M. Klosek, and P. Rosenau}, Half-range expansions for kinetic problems with Stürm-Liouville scattering operators, in preparation.
[5] Greenberg, W; van der Mee, C.V.M; Protopopescu, V, Boundary value problems in abstract kinetic theory, (1987), Birkhäuser Basel · Zbl 0624.35003
[6] {\scP. S. Hagan, M. M. Klosek, and P. Rosenau}, A unified approach to transport theory, in preparation.
[7] Doering, C.R; Hagan, P.S; Levermore, C.D, Bistability driven by weakly colored gaussian noise: the Fokker-Planck boundary layer and Mean first-passage times, Phys. rev. lett., 59, 2129-2132, (1987)
[8] {\scP. S. Hagan, C. R. Doering, and C. D. Levermore}, Transitions induced by weakly colored noise, in preparation. · Zbl 0681.60052
[9] Abramowitz, M; Stegun, I.A, ()
[10] Fisch, M.J; Kruskal, M.D, Separating variables in two-way diffusion problems, J. math. phys., 21, 740-750, (1980) · Zbl 0455.35110
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.